MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS NEEDLE SFTYGLD 22X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS NEEDLE SFTYGLD 22X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305900
Medical Device Problem Codes Leak/Splash (1354); Failure to Deliver (2338)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Examination of the product involved may provide clarification as to the cause for the reported failure.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Root cause description: since no samples displaying the reported condition were received a potential root cause could not be defined.Rationale: since no samples displaying the reported condition were received corrective actions are not necessary.
 
Event or Problem Description
It was reported that 2 needles sftygld 22x1-1/2 rb had a plunger that was difficult to move.The following information was provided by the initial reporter: "it was reported that the administrator experienced resistance when pushing plunger to administer medication from a non bd syringe.The needle was changed to a 22g bd safetyglide needle and a different insertion site was selected and same resistance was met upon pushing down on the plunger.Nurse clinician attempted a third time with a 22g bd safetyglide needle and same resistance was met again.Event description states: incident details: upon administration of sandostatin lar md 20mg intramuscularly to patients right gluteal region, writer met resistance when pushing plunger down to administer medication - needle removed (19gauge x 1.5 inch needle used from sandostatin kit).Writer changed needle and re-attempted injection im in different site of right gluteal region with same resistance met upon pushing plunger down (22gauge x 1.5 inch bd safetyglide needle used).Nurse clinician attempted a third time to left gluteal region with another new 22gauge x 1.5 inch bd safetyglide needle, same resistance met once again.When needle was removed, medication was able to be purged freely with no resistance.Unsure of reason that injections were unsuccessful x 3 attempts.Who was affected? patient".

Brand Name
NEEDLE SFTYGLD 22X1-1/2 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key10606279
Report Number1213809-2020-00672
Device Sequence Number11060818
Product Code FMI
UDI-Device Identifier30382903059004
UDI-Public30382903059004
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2024
Device Model Number305900
Device Catalogue Number305900
Device Lot Number0002408
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2020
Initial Report FDA Received Date09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;